MAUDE Adverse Event Report: ACCRIVA DIAGNOSTICS DIRECTCHECK ACT+ ABNORMAL; PLASMA, COAGULATION CONTROL

ACCRIVA DIAGNOSTICS DIRECTCHECK ACT+ ABNORMAL; PLASMA, COAGULATION CONTROL
Model Number DCJACT-A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Since this complaint is not related to product performance and the device will not be evaluated, this submission is considered a final report.
 
Event or Problem Description
Healthcare professional reported that an end user sustained an injury during reconstitution of a directcheck quality control.This control is packaged in a glass ampule inside a crushable plastic dropped vial containing diluent.The end-user was not wearing gloves and did not use the protective sleeve provided with the product.The purpose of the sleeve is to safeguard end users against potential injury during reconstitution of the control.When crushing the vial, a glass shard protruded through the dropper vial and punctured the user's right thumb.The end user immediately washed the area with soap and water and covered the cut with a band aid.No further medical attention was sought.No significant blood loss or medical complications were reported.

Brand Name
DIRECTCHECK ACT+ ABNORMAL
Common Device Name
PLASMA, COAGULATION CONTROL
Manufacturer (Section D)
ACCRIVA DIAGNOSTICS
6260 sequence drive
san diego CA 92121
MDR Report Key6996101
Report Number2250033-2017-00006
Device Sequence Number16468575
Product Code GGN
UDI-Device Identifier10711234107058
UDI-Public10711234107058
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K120977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberDCJACT-A
Device Catalogue NumberDCJACT-A
Device Lot NumberC7DCA008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR